Alert archive / Michigan / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 27, 2019, 3:23 PM EDT for Alger County, Marquette County, Michigan. It was in force for 22 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2019, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 27, 2019, 3:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 10 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:25 PM EDT | TSTM WND DMG | 1 Nw Trowbridge Park, MI | TREES ON POWER LINES WITH SMOKE OBSERVED ALONG WRIGHT STREET IN MARQUETTE TWP. DELAYED REPORT. |
| Aug 27, 3:25 PM EDT | TSTM WND DMG | 1 Se Trowbridge Park, MI | DOWNED POWER LINES IN THE CITY OF MARQUETTE NEAR THE INTERSECTION OF SOUTH MCCLELLAN AND WEST WASHINGTON STREET. DELAYED REPORT. |
| Aug 27, 3:25 PM EDT | TSTM WND DMG | 2 Nnw Marquette, MI | TREE ON POWER LINE ALONG MARQUETTE COUNTY ROAD 510 JUST TO THE SOUTH OF THE DEAD RIVER IN THE CITY OF MARQUETTE. DELAYED REPORT. |
| Aug 27, 3:25 PM EDT | TSTM WND DMG | 2 Nnw Marquette, MI | PHOTO RECEIVED VIA SOCIAL MEDIA OF A TREE UPROOTED. DELAYED REPORT. TIME ESTIMATED BY RADAR. |
| Aug 27, 3:25 PM EDT | TSTM WND DMG | 2 Sw Trowbridge Park, MI | TREES BLOCKING HALF OF MARQUETTE COUNTY ROAD 492 NEAR GROVE STREET. DELAYED REPORT. |
| Aug 27, 3:25 PM EDT | TSTM WND DMG | Marquette, MI | DOWNED POWER LINES NEAR THE BERRY EVENTS CENTER ON THE CAMPUS OF NORTHERN MICHIGAN UNIVERSITY. DELAYED REPORT. |
| Aug 27, 3:25 PM EDT | TSTM WND DMG | Marquette, MI | POWER LINE DOWNED ALONG THE INTERSECTION OF EAST HEWITT AND HIGH STREETS IN THE CITY OF MARQUETTE. DELAYED REPORT. |
| Aug 27, 3:30 PM EDT | TSTM WND DMG | 4 Sw Trowbridge Park, MI | TREES REPORTED DOWN VIA POLICE SCANNERS. |
| Aug 27, 3:31 PM EDT | TSTM WND GST 42 | Marquette, MI | MESONET STATION EW1298 MARQUETTE. |
| Aug 27, 3:33 PM EDT | TSTM WND GST 60 | 1 Wnw Trowbridge Park, MI | ESTIMATED 60MPH WIND GUST IN MARQUETTE. |
| Aug 27, 3:38 PM EDT | TSTM WND DMG | 2 Sw Trowbridge Park, MI | TREES REPORTED BLOCKING THE ROAD. REPORT FROM POLICE SCANNER. |
| Aug 27, 3:38 PM EDT | TSTM WND GST 39 | 1 Ssw Marquette, MI | MESONET STATION EW7933 MARQUETTE. |
| Aug 27, 3:39 PM EDT | TSTM WND DMG | 1 E Little Lake, MI | LARGE DIAMETER JACKPINE TREE GREATER THAN 12 INCH DIAMETER TOOK DOWN POWER LINES ON EAST SKI HILL ROAD IN LITTLE LAKE. LARGE ASPEN TREE ALSO DOWNED THE VICINITY. DELAYED REPORT. |
| Aug 27, 3:45 PM EDT | TSTM WND DMG | Gwinn, MI | DELAYED REPORT. RECEIVED PICTURES OF AN APPROXIMATELY 12 INCH DIAMETER TREE DOWN IN GWINN. |
| Aug 27, 3:47 PM EDT | TSTM WND GST 44 | 5 Nnw Little Lake, MI | 38 KNOT GUST REPORTED AT SAWYER INTERNATIONAL AIRPORT. |
| Aug 27, 3:47 PM EDT | TSTM WND GST 44 | 5 S Sands, MI | AWOS STATION KSAW SAWYER AIRPORT. |
| Aug 27, 3:48 PM EDT | HAIL 0.5 | 10 Se Big Bay, MI | 0.5 INCH HAIL REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WUUS53 KMQT 271923
SVRMQT
MIC003-103-271945-
/O.NEW.KMQT.SV.W.0021.190827T1923Z-190827T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Marquette MI
323 PM EDT Tue Aug 27 2019
The National Weather Service in Marquette has issued a
* Severe Thunderstorm Warning for...
Central Marquette County in north central Upper Michigan...
West central Alger County in north central Upper Michigan...
* Until 345 PM EDT.
* At 322 PM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Big Bay to 11 miles northwest of
Little Presque Isle to near Negaunee to 13 miles east of Witch
Lake, moving east at 45 mph. A 54 mph wind gust was measured at
the NWS office in Negaunee Township at about 3:20 PM EDT.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marquette, Ishpeming, Presque Isle, Negaunee, Little Presque Isle,
Deerton, K. I. Sawyer Airport, K I Sawyer, Trowbridge Park, Harvey,
Big Bay and Gwinn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Persons in campgrounds should seek sturdy shelter until these storms
pass.
&&
LAT...LON 4625 8770 4625 8779 4648 8763 4670 8771
4679 8805 4684 8805 4685 8804 4692 8766
4683 8751 4677 8748 4679 8740 4677 8734
4671 8731 4666 8734 4663 8727 4657 8726
4660 8696 4657 8688 4622 8723
TIME...MOT...LOC 1922Z 256DEG 41KT 4682 8788 4672 8767 4649 8756 4629
8774
HAIL...0.75IN
WIND...60MPH
$$
KCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:11 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 27, 2:11 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
211 PM EDT Tue Aug 27 2019
.UPDATE...
Issued at 732 AM EDT TUE AUG 27 2019
Last few HRRR and ESRL HRRR runs have shown the most robust
showers/storms in the south central this afternoon, so have
increased POPs there to likely to match the higher POPs out west.
Still think small hail and brief gusty winds would be the main
concerns with stronger storms.
&&
.SHORT TERM...(Today and tonight)
Issued at 425 AM EDT TUE AUG 27 2019
The cold front has cleared early this morning all but the far
eastern U.P., but the fun is just beginning. WV satellite this
morning shows drier air pushing in aloft behind the front and MSAS
analysis lines up with an approximately 1000 mb trough over eastern
Lake Superior. As rain associated with this system continues to move
out over the next few hours, attention will turn to the CAA aloft
today and its two ramifications: gusty winds both on land and water,
and instability showers and storms this afternoon.
Hedged high on winds and gusts today. Given the fact that we will
see at least some pockets of sunshine today while pressures rise
behind the trough, the mixing down of isallobaric driven gusts
should lead to gusts around 30 mph for most of the day - perhaps a
little less over the east and a little stronger over the Keweenaw.
These winds and gusts persist right through the night with most
models keeping the lowest 1 km or so mixed and the NAM showing the
strongest 925-850 mb height rises and CAA approximately 03z-09z Wed.
This also means that the statistically driven models and blends
(MOS, NBM, etc.) are all too cool tonight, especially over the west.
Therefore, hedged towards the raw model consensus for lows tonight,
which should stay above 50 for almost everyone despite the much
cooler air aloft.
As teased above, the other main story today will be the development
of afternoon instability showers and thunderstorms with steep low-
level lapse rates, with extra forcing provided by a vort lobe
rotating around the main closed upper low about 18-21z. NAM and GFS
both ticked CAPE up slightly from yesterday, now both resolving some
pockets of 1000-1500 J/kg CAPE - impressive given storm tops of only
7-8 km. CAMS are also actually quite bullish with thunderstorm
development after 18z over the west, spreading across the central
U.P. around 21z and then exiting east by sunset. This type of low-
top storm environment with low freezing levels and mixed out low
levels can sneak up on us, so don't be surprised if some storms
produce hail (though mostly small) and occasional 40+ mph gusts this
afternoon.
By tonight, we'll again shift gears - this time away from thunder
and into lake-effect (rain) mode. A secondary push of cold air aloft
(models generally agree on 850 mb temps getting as cool as 2-3 C for
a few hours) generates enough lake-based instability for a broken
convergence band of showers to focus into the western shore of
the Keweenaw late tonight and into Wednesday morning. Not
expecting anything too significant out of it except for perhaps
0.1-0.2" of additional rainfall for those areas, and a reminder
that winter is not too far off.
.LONG TERM...(Wednesday through Monday)
Issued at 504 AM EDT TUE AUG 27 2019
Models suggest that mid/upper level troughing through the northern
Great Lakes will give way to a more zonal pattern this weekend as
deep mid/upper level low lifts northward from northern Ontario
through Hudson Bay. Below normal temps Wednesday will recover with
readings near or slightly below average into this weekend.
Wednesday, cyclonic westerly low level flow with deep moisture over
the area and 850 mb temps to around 3C (lake temps around 17C-18C)
will support lake effect/enhanced rain showers into the the west and
portions of north central Upper Michigan during the morning as a
shrtwv moves through. Showers should taper off during the afternoon
as low and mid level drying takeover. Windy conditions will also
prevail with mixing through 4k ft supporting peak gusts to near 35
knots at KCMX and to near 30 knots over much of the rest of Upper
Michigan.
Thursday, as a shortwave trough and cold front moves through the
area, moderate to strong 700-300 qvector conv should be able to
support sct shra even with limited moisture inflow. A few TS will
also be possible by afternoon with forecast MLCAPE values to
around 500 J/Kg. WAA ahead of the front will help boost temps into
the low to mid 70s.
Fri-Sat, sfc high pressure and dry air will build into the northern
Great Lakes behind the front with pleasant conditions. Highs in the
upper 60s and lower 70s with breezy conditions Friday giving way to
light winds with lake breezes on Saturday. Lows may drop into the
upper 30s to lower 40s inland with readings closer to 50 along the
Great Lakes.
Sun-Mon, although Sun is also likely to remain dry with any stronger
shrtwvs remaining to the north through northern Ontario, there is
more uncertainty by Monday with model differences in handling the
WAA pattern. Some rain may return to the area depending on the
position of the developing warm front.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 211 PM EDT TUE AUG 27 2019
A cluster of thunderstorm have developed near KIWD this afternoon,
and will continue to push east towards at last KSAW later this
afternoon and evening. Confidence wasn't high enough to include
prevailing mentions at KCMX, so for now just have VCTS for later
today. These thunderstorms will be capable of producing small hail
and gusty winds, stronger then the gusty prevailing southwesterly
winds expected today. Additional showers and thunderstorms will be
possible behind this first round later this evening at KIWD, and
potentially into the overnight hours at KSAW. MVFR ceilings will
overspread the TAF sites from the west tonight into Wednesday
morning, with lake-effect rain showers at KCMX. Winds will become
westerly overnight, with lingering elevated wind speeds.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 425 AM EDT TUE AUG 27 2019
Cold front has cleared most of the lake early this morning and will
move entirely off the lake by mid-morning. Low pressure gradually
deepening and heading towards the Hudson Bay today through early
Thursday will keep a strong pressure gradient over Lake Superior,
and thus back to back days of strong WSW winds. Expect WSW winds of
25-30 kts west and 20-25 kts east today to increase to marginal
gales tonight on the western arm (where there is a Gale Watch in
effect) and 25-30 kts east. Winds become W and subside slightly
midday Wed west but increase east so that the whole lake sees about
30 kts of wind. Low pressure system finally moves away Thursday and
winds subside to around 20 kts across the lake. Next cold front, this
one weaker, pushes across the eastern arm Friday with some 25 kt
gusts. High pressure builds in Friday through the weekend and winds
subside to below 15 kts for that period.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement until 9 PM EDT this evening for MIZ014.
Lake Superior...
Gale Warning until noon EDT /11 AM CDT/ Wednesday for LSZ162-263-
264.
Lake Michigan...
None.
&&
UPDATE...RJC
SHORT TERM...RJC
LONG TERM...JLB
AVIATION...Ritzman
MARINE...RJCHazardous weather outlook, Aug 27, 5:49 AM EDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 549 AM EDT Tue Aug 27 2019 MIZ001>007-009>014-084-085-281000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 549 AM EDT Tue Aug 27 2019 /449 AM CDT Tue Aug 27 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening, mainly over the west. Some storms may produce small hail and gusty winds. There is a high risk of rip currents today for the Lake Michigan beaches of Schoolcraft County. See the beach hazards statement for further details. Some minor lakeshore flooding and beach erosion will be possible along the western shore of Upper Michigan from Gogebic to Keweenaw Counties from late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Some minor lakeshore flooding and beach erosion will be possible Wednesday along the western shore of Upper Michigan from Gogebic to Keweenaw Counties. Isolated thunderstorms are possible Thursday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-281000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 549 AM EDT Tue Aug 27 2019 /449 AM CDT Tue Aug 27 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Gales are expected tonight over western Lake superior. See the latest Open Lake Forecast for further details Thunderstorms are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gales are expected over western Lake Superior Wednesday morning. See the latest Open Lake Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-281000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 549 AM EDT Tue Aug 27 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms are possible Thursday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLB
In the hours before
Special weather statement, Aug 27, 1:31 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Marquette MI
131 PM EDT Tue Aug 27 2019
MIZ002-009-010-271800-
Ontonagon MI-Gogebic MI-Iron MI-
131 PM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRON...SOUTHEASTERN
GOGEBIC AND SOUTHERN ONTONAGON COUNTIES UNTIL 200 PM EDT/100 PM
CDT/...
At 131 PM EDT/1231 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles west of Watersmeet
to 12 miles east of Squirrel Lake. Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Watersmeet, Paint Lake, Tamarack Lake and Golden Lake.
LAT...LON 4626 8936 4643 8899 4641 8890 4602 8881
4603 8884 4614 8909 4620 8941
TIME...MOT...LOC 1731Z 225DEG 43KT 4625 8935 4587 8964
RitzmanLocal storm report, Aug 27, 1:36 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
136 PM EDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL 11 WSW WATERSMEET 46.23N 89.41W
08/27/2019 E0.25 INCH GOGEBIC MI CO-OP OBSERVER
2-3 MINUTES OF HAIL REPORTED.
&&
JPSpecial weather statement, Aug 27, 1:42 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Marquette MI
142 PM EDT Tue Aug 27 2019
MIZ002>004-009-010-084-271830-
Ontonagon MI-Baraga MI-Gogebic MI-Houghton MI-Southern Houghton MI-
Iron MI-
142 PM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRON...SOUTHEASTERN
GOGEBIC...SOUTHWESTERN HOUGHTON...SOUTHWESTERN BARAGA AND
SOUTHEASTERN ONTONAGON COUNTIES UNTIL 230 PM EDT/130 PM CDT/...
At 141 PM EDT/1241 PM CDT/, trained weather spotters have reported
strong thunderstorms along a line extending from 9 miles east of
Bergland to near Paulding to 8 miles north of Eagle River. Movement
was northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Iron River, Watersmeet, Stambaugh, Rockland, Bruce Crossing,
Paulding, Kenton, Mass City, Nisula, Sidnaw, Greenland, Norwich,
Tamarack Lake, Trout Creek, Hagerman Lake, Watton, Golden Lake, Paint
Lake, Bond Falls and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4663 8951 4692 8882 4662 8858 4600 8865
4600 8867 4602 8869 4602 8878 4603 8884
4614 8909 4618 8932 4632 8929
TIME...MOT...LOC 1741Z 228DEG 40KT 4662 8939 4637 8921 4603 8928
RitzmanSpecial weather statement, Aug 27, 2:16 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Marquette MI
216 PM EDT Tue Aug 27 2019
MIZ002-004-005-010-011-084-271900-
Ontonagon MI-Marquette MI-Baraga MI-Southern Houghton MI-Iron MI-
Dickinson MI-
216 PM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR IRON...NORTHWESTERN DICKINSON...
WEST CENTRAL MARQUETTE...SOUTHWESTERN HOUGHTON...BARAGA AND EAST
CENTRAL ONTONAGON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
At 213 PM EDT/113 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Mass City
to near Sidnaw to 10 miles northwest of Iron River. Movement was east
at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms. Wind gusts of up to 40 mph have been reported with
these storms.
Locations impacted include...
Iron River, Baraga, L'anse, Crystal Falls, Stambaugh, Covington,
Michigamme, Champion, Alberta, U.S. 141 between Covington and Amasa,
Channing, Squaw Lake, Amasa, Sidnaw, Lake Michigamme, Witch Lake,
Three Lakes, Republic, Canyon Falls and King Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on inland lakes ahead of or in the vicinity of these storms, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 4667 8922 4683 8836 4667 8790 4610 8797
4607 8893 4654 8885
TIME...MOT...LOC 1813Z 258DEG 37KT 4666 8904 4656 8876 4616 8884
RitzmanLocal storm report, Aug 27, 3:08 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
308 PM EDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 3 SE CHAMPION 46.49N 87.91W
08/27/2019 E0.25 INCH MARQUETTE MI PUBLIC
&&
JPLocal storm report, Aug 27, 3:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
309 PM EDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 6 E CHAMPION 46.51N 87.83W
08/27/2019 E0.50 INCH MARQUETTE MI PUBLIC
0.5 INCH HAIL REPORTED BY CALLER.
&&
JPThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:41 PM EDT | Small Craft Advisory | MQT | 48 hr | |
| Aug 27, 5:01 AM EDT | Gale Watch | MQT | 5 hr | |
| Aug 27, 5:06 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 16 hr |
| Aug 27, 10:20 AM EDT | Gale Warning | MQT | 26 hr | |
| Aug 27, 12:21 PM EDT | Special Weather Statement | MQT | Gogebic | 39 min |
| Aug 27, 12:58 PM EDT | Special Weather Statement | MQT | Gogebic | 47 min |
| Aug 27, 1:42 PM EDT | Special Weather Statement | MQT | Ontonagon | 48 min |
| Aug 27, 2:16 PM EDT | Special Weather Statement | MQT | Baraga, Iron | 44 min |
| Aug 27, 2:36 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron, Marquette | 24 min |
| Aug 27, 2:45 PM EDT | Special Marine Warning | MQT | 90 min | |
| Aug 27, 2:57 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Dickinson, Iron, Marquette | 33 min |
| Aug 27, 3:24 PM EDT | Special Marine Warning | MQT | 36 min | |
| Aug 27, 3:42 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 33 min |
| Aug 27, 3:47 PM EDT | Special Marine Warning | MQT | 58 min | |
| Aug 27, 4:06 PM EDT | Special Weather Statement | MQT | Alger, Delta | 39 min |
| Aug 27, 4:20 PM EDT | Special Weather Statement | MQT | Delta, Menominee | 40 min |
| Aug 27, 4:21 PM EDT | Special Marine Warning | MQT | 54 min | |
| Aug 27, 4:29 PM EDT | Special Weather Statement | MQT | Schoolcraft | 46 min |
| Aug 27, 4:34 PM EDT | Special Marine Warning | MQT | 41 min | |
| Aug 27, 4:50 PM EDT | Special Weather Statement | MQT | Delta, Schoolcraft | 40 min |
| Aug 27, 4:59 PM EDT | Special Weather Statement | MQT | Gogebic | 46 min |
| Aug 27, 5:03 PM EDT | Special Weather Statement | MQT | Luce, Schoolcraft | 42 min |
| Aug 27, 5:08 PM EDT | Special Marine Warning | MQT | 52 min | |
| Aug 27, 5:11 PM EDT | Special Marine Warning | MQT | 49 min | |
| Aug 27, 5:25 PM EDT | Special Weather Statement | MQT | Luce, Schoolcraft | 50 min |
| Aug 27, 5:34 PM EDT | Special Weather Statement | MQT | Gogebic | 56 min |
| Aug 27, 5:53 PM EDT | Special Weather Statement | MQT | Ontonagon | 52 min |
| Aug 27, 6:35 PM EDT | Special Weather Statement | MQT | Baraga | 25 min |
| Aug 27, 7:00 PM EDT | Special Weather Statement | MQT | Baraga | 30 min |
| Aug 27, 7:06 PM EDT | Special Weather Statement | MQT | Baraga | 24 min |
| Aug 27, 7:28 PM EDT | Special Weather Statement | MQT | Marquette | 32 min |
| Aug 27, 7:48 PM EDT | Special Marine Warning | MQT | 42 min | |
| Aug 27, 7:53 PM EDT | Special Weather Statement | MQT | Marquette | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.